Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 64, NWS Tulsa, OK

April 25, 2007Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 25, 2007, 8:42 AM CDT for Osage County, Oklahoma. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2007, 8:42 AM CDT (13:42 UTC)
Expired
Apr 25, 2007, 9:45 AM CDT
In force
63 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Osage County, OK

The radar

The Vance AFB radar (KVNX), 119 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 9:07 AM CDTHAIL 0.883 W Burbank, OKHAIL COVERED ROAD ABOUT 3 MI WEST OF BURBANK...SOME HAIL LARGE AS NICKELS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 1.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-406 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 251342
SVRTSA
OKC113-251445-
/O.NEW.KTSA.SV.W.0064.070425T1342Z-070425T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
842 AM CDT WED APR 25 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 945 AM CDT

* AT 838 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF BURBANK...
  MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BURBANK...
  GRAINOLA AND SHIDLER.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3653 9695 3652 9681 3699 9649 3699 9674

$$
3 follow-up statements
000 
WWUS54 KTSA 251359
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
859 AM CDT WED APR 25 2007

OKC113-251445-
/O.CON.KTSA.SV.W.0064.000000T0000Z-070425T1445Z/
OSAGE OK-
859 AM CDT WED APR 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR CENTRAL OSAGE COUNTY...

AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
BURBANK...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BURBANK...
APPERSON...GRAINOLA AND WEBB CITY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3662 9689 3660 9682 3699 9649 3699 9674

$$
000 
WWUS54 KTSA 251426
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
925 AM CDT WED APR 25 2007

OKC113-251445-
/O.CON.KTSA.SV.W.0064.000000T0000Z-070425T1445Z/
OSAGE OK-
925 AM CDT WED APR 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR WESTERN OSAGE COUNTY...

AT 920 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR APPERSON...AND HAS SLOWED CONSIDERABLY 
...MOVING NORTHEAST AT ONLY 15 MPH. 

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...APPERSON AND
WEBB CITY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3670 9687 3669 9675 3685 9662 3685 9674

$$
000 
WWUS54 KTSA 251444
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
943 AM CDT WED APR 25 2007

OKC113-251453-
/O.EXP.KTSA.SV.W.0064.000000T0000Z-070425T1445Z/
OSAGE OK-
943 AM CDT WED APR 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OSAGE COUNTY EXPIRES
AT 945 AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

STORM SPOTTERS REPORTED NICKEL SIZE HAIL 3 MILES WEST OF BURBANK EARLIER 
WITH THIS STORM.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE AS 
THIS STORM MOVES ACROSS FAR NORTHWESTERN OSAGE COUNTY THROUGH 1030 AM.

LAT...LON 3670 9687 3669 9675 3685 9662 3685 9674

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:14 AM CDT, 5 hours 28 minutes earlier.

Area forecast discussion, Apr 25, 3:14 AM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
314 AM CDT WED APR 25 2007

.DISCUSSION...
ANOTHER CHANCE FOR SEVERE WEATHER WILL BE UPON THE REGION THIS
MORNING AS THE COLD CORE OF THE APPROACHING UPPER LOW MOVES
DIRECTLY OVER EASTERN OKLAHOMA. IN CONJUNCTION WITH THE UPPER
LOW... A WELL DEFINED SURFACE CIRCULATION IS PROGGED TO TRAVERSE
NORTHEAST OKLAHOMA SOMEWHERE BETWEEN TULSA AND THE KANSAS BORDER
BETWEEN 12Z AND 18Z. A MOIST AND UNSTABLE AIR MASS CONTINUES TO
RESIDE ACROSS NORTHEAST OKLAHOMA AT THIS TIME. AS THE COLD CORE
MOVES ACROSS... LAPSE RATES WILL DRAMATICALLY INCREASE AS WELL.
ADDING TO THE MIX WILL BE THE DRY LINE/COLD FRONT TRAILING FROM
THE SURFACE LOW WHICH WILL TRAVERSE THE FORECAST AREA DURING THE
DAY... NOT TO MENTION NUMEROUS OUTFLOW BOUNDARIES FROM PREVIOUS
CONVECTION.

AS OF YET... NO NEW CONVECTION HAS INITIATED BUT IS
EXPECTED TO WITHIN THE NEXT FEW HOURS. IT COULD BE ANOTHER VERY ACTIVE
DAY ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WITH THE COLD
AIR ALOFT... HAIL AND WIND WOULD BE THE PRIMARY THREATS.
HOWEVER... WITH THE SURFACE LOW CIRCULATION ADDED TO THE MIX... A
TORNADO OR TWO WOULD NOT BE OUT OF THE REALM OF POSSIBILITY.

CONDITIONS WILL FINALLY CALM DOWN THIS EVENING AS THE SYSTEM
EXITS THE REGION. THURSDAY IS EXPECTED TO BE A MILD AND TRANQUIL
DAY. VARIOUS MODELS CONTINUE TO PROG AN UPPER TROUGH TO TRAVERSE
THE SOUTHERN PLAINS FRIDAY INTO SATURDAY. HAVE THEREFORE KEPT POPS
FOR THAT TIME-FRAME. PARAMETERS FOR SEVERE WEATHER WILL BE LACKING
AND HAVE ONLY A MENTION OF SHOWERS WITH ISOLATED THUNDER IN THE
FORECAST.

BEYOND SATURDAY IT APPEARS THAT WARM WEATHER WILL RETURN TO THE
REGION... WITH TEMPERATURES RUNNING SLIGHTLY ABOVE SEASONAL NORMALS. DRY
CONDITIONS SHOULD PREVAIL INTO AT LEAST THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  50  65  49 /  60  30  10   0
FSM   74  53  66  51 /  40  30  10  10
MLC   71  49  66  48 /  30  10   0   0
BVO   67  49  64  41 /  70  40  20   0
FYV   70  49  62  44 /  50  40  20  10
BYV   70  51  60  48 /  60  40  20  10
MKO   69  49  65  49 /  50  30  10   0
MIO   71  49  62  46 /  60  50  20  10
F10   68  50  66  50 /  40  20  10   0
HHW   76  51  70  52 /  30  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....06
Hazardous weather outlook, Apr 25, 5:00 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT WED APR 25 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT WED APR 25 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER 2 PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID TO LATE MORNING NORTHEAST OKLAHOMA...AFTERNOON IN
        SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
AN UPPER LOW OVER NORTHWEST OKLAHOMA EARLY THIS MORNING WILL TRACK
EAST INTO NORTHEAST OKLAHOMA THROUGH THIS EVENING. THE ASSOCIATED
SURFACE LOW WILL MOVE INTO NORTHEAST OKLAHOMA BY EARLY
AFTERNOON...WITH A COLD FRONT PUSHING INTO WESTERN ARKANSAS BY LATE
AFTERNOON.

THUNDERSTORMS MAY DEVELOP THIS MORNING ACROSS PARTS OF CENTRAL
OKLAHOMA...IN ASSOCIATION WITH THE COLD MID-LEVEL TEMPERATURES AND
RESULTANT STEEPENING LAPSE RATES. THIS AREA OF INSTABILITY WILL MOVE
ACROSS NORTHEAST OKLAHOMA LATER THIS MORNING...ALONG WITH THE
POSSIBLITY OF SCATTERED SEVERE THUNDERSTORMS. THE THREAT OF SEVERE
WEATHER SHOULD EXTEND INTO THE AFTERNOON AS THE SLOW MOVING UPPER
LOW EVENTUALLY MOVES ACROSS NORTHEAST OKLAHOMA. WHILE LARGE HAIL
WILL BE THE PRIMARY SEVERE WEATHER THREAT...THERE EXISTS THE SMALL
POSSIBILITY OF AN ISOLATED TORNADO OR COLD AIR FUNNEL ACROSS PARTS
OF NORTHEAST OKLAHOMA...BENEATH THE COLD POOL ALOFT.

ADDITIONAL THUNDERSTORMS...A FEW POSSIBLY SEVERE...MAY DEVELOP NEAR
THE COLD FRONT ACROSS SOUTHEASTERN OKLAHOMA AND WESTERN ARKANSAS BY
EARLY AFTERNOON.

THE OVERALL SEVERE WEATHER THREAT SHOULD DIMINISH LATER THIS EVENING
AS THE UPPER LOW MOVES EAST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN UPPER SYSTEM IN THE NORTHWESTERLY FLOW ALOFT WILL BRING A CHANCE
OF THUNDERSTORMS FOR FRIDAY INTO EARLY SATURDAY. SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 25, 8:18 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
818 AM CDT WED APR 25 2007

OKZ054-059-251345-
OSAGE OK-PAWNEE OK-
818 AM CDT WED APR 25 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OSAGE AND NORTHWESTERN PAWNEE

AT 818 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20
MILES SOUTHWEST OF APPERSON...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...APPERSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:53 PM CDTFlash Flood WarningTSAPushmataha3 hr
Apr 24, 9:00 PM CDTSevere Thunderstorm WarningTSAChoctaw40 min
Apr 25, 1:19 PM CDTSevere Thunderstorm WarningTSACraig, Nowata41 min
Apr 25, 1:27 PM CDTSevere Thunderstorm WarningTSAOsage48 min
Apr 25, 1:41 PM CDTSevere Thunderstorm WarningTSAWashington49 min
Apr 25, 2:03 PM CDTSevere Thunderstorm WarningTSACraig27 min
Apr 25, 2:13 PM CDTSevere Thunderstorm WarningTSANowata, Washington62 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.